U.S. doctors online nowAsk doctors free
Royal Oak, MI
A 20-year-old female asked:

is it possible to have a very late period due to withdrawal from an anti-depressant? i am now 8 days late.

2 doctor answers6 doctors weighed in
Dr. Alan Ali
Dr. Alan Alianswered
Psychiatry 32 years experience
Withdrawal: Depends on the antidepressant used & for how long. Recommend consulting your ob/gyn to be sure no other issues need to be looked into.
Dr. Pamela Pappas
Psychiatry 42 years experience
Not usually: Tapering an antidepressant should not affect your menstrual period. If you are very stressed, though, or have an eating disorder, that could dysregulate your menses. There are other causes, such as pregnancy. You may want to check a home pregnancy test. And see your ob-gyn doctor for evaluation.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Nov 27, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.